Colorado, 2010Tornado and Winter Storm in Colorado, April 22 to 24, 2010
April 22 to 24, 2010 · NWS BOU · 6 events in 6 counties and zones
A potent spring storm brought heavy, wet snow to areas in and near the Front Range Foothills and widespread rainfall to the Northeast Plains of Colorado. In the Front Range Foothills and North-Central Mountains, mainly east of the Continental Divide, storm totals generally ranged from 15 to 30 inches.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent spring storm brought heavy, wet snow to areas in and near the Front Range Foothills and widespread rainfall to the Northeast Plains of Colorado. In the Front Range Foothills and North-Central Mountains, mainly east of the Continental Divide, storm totals generally ranged from 15 to 30 inches. Storm totals over the Palmer Ridge ranged from 4 to 12 inches. Across the Northeast Plains, rainfall totals generally ranged from 1.5 to 2.5 inches over the 2-day period. One tornado reportedly touched down, but did no damage.
The more impressive storm totals included: 29.5 inches, 3 miles southeast of Pinecliffe; 27 inches, 8 miles northeast of Four Corners; 23 inches at Willow Creek, 22.5 inches, 13 miles northwest of Golden 21 inches at Never Summer, 18 inches at Buckhorn Mountain, 14 miles north-northwest of Glendevey, and Long Draw Reservoir SNOTEL; 17 inches, 4 miles west-southwest of Eldorado Springs; 16.5 inches, 3 miles west of Jamestown; with 16 inches at Arapahoe Ridge and Elliot Ridge SNOTEL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 22, 2:23 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 22, 2:23 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT THU APR 22 2010
.SHORT TERM...WARM FRONT EXTENDS ACROSS EASTERN ELBERT...EASTERN
ARAPAHOE...EASTERN ADAMS AND INTO MORGAN COUNTY. EAST OF THIS
SOUTHEAST WINDS ARE GUSTING TO 30 MPH AND CAPES ARE AROUND 1500
J/KG. THUNDERSTORMS ARE FIRING ALONG THIS RIGHT NOW. ANY STORES
ALONG AND EAST OF THIS FRONT...WHERE SHEAR IS GREATEST...SEVERE
STORMS WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. WEST
OF THE FRONT...STILL CAN'T RULE A SEVERE STORM OR TWO AND POSSIBLY A
COUPLE OF WEAK TORNADOES THEREFORE EXTENDED THE TORNADO WATCH
WESTWARD.
AT THE UPPER LEVELS...THE LOW OVER THE DESERT SOUTHWEST WILL
REDEVELOP OVER EAST CENTRAL COLORADO FRIDAY MORNING. MODELS SHOW
STRONG QG LIFT OVER THE WESTERN HALF OF THE FORECAST AND A
DEFORMATION ZONE LATE TONIGHT AND FRIDAY. THIS WILL RESULT IN A
LARGE SWATH OF PRECIPITATION OVER THE MOUNTAINS AND URBAN CORRIDOR.
MODELS ARE SHOWING AN ADDITIONAL 1 TO 3 INCHES OF PRECIPITATION
THROUGH SATURDAY WITH THIS STORM. ALREADY ISSUED WINTER WEATHER HIGH
LIGHTS FOR THIS. MOUNTAINS WILL SEE A AROUND A FOOT OF SNOW TONIGHT
AND FRIDAY WITH TOTAL SNOW AMOUNTS UP TO 2 FEET. ISSUED A WATCH FOR
THE PALMER DIVIDE...FOOTHILLS AND PARK COUNTY WHERE THE CHANGE OVER
FROM RAIN TO SNOW IS UNCERTAIN AND THUS THE AMOUNT OF SNOW IS
UNCERTAIN.
.LONG TERM...A VERY WET AND ACTIVE EARLY SPRING WEATHER PATTERN
SHAPING UP OVER THE WRN CONUS WILL CONTINUE TO PRODUCE APPRECIABLE
PRECIPITATION AMOUNTS FOR MUCH OF THE CWFA FRIDAY NIGHT THROUGH
SATURDAY MORNING. A WINTER STORM WARNING...WATCH AND ADVISORY HAVE
BEEN ISSUED FOR THE HIGH COUNTRY IN NORTH CENTRAL COLORADO. THESE
HIGHLIGHTS REMAIN IN EFFECT UNTIL 18Z/SATURDAY. MODELS IN GOOD
AGREEMENT AS THEY SHOW THE APPROACHING DEEP UPPER LEVEL TROUGH AND
CLOSED LOW LIFTING OUT OF THE DESERT SOUTHWEST AND PASSING OVER
COLORADO ON FRIDAY. THEN MODELS SHOW THE 500MB CYCLONE MOVING
SOMEWHERE OVER SOUTHEAST/EAST CENTRAL COLORADO BY 00Z/SATURDAY. IN
THIS POSITION WOULD EXPECT TO SEE A DEEP AND VERY MOIST FLOW
WRAPPING BACK OVER THE FRONT RANGE AND NERN PLAINS FRIDAY NIGHT.
MODEL QPF VALUES ALL OVER THE PLACE RANGING FROM ABOUT 0.75 INCH
ALONG THE EASTERN BORDER TO AN IMPRESSIVE 3.8 INCHES IN AND NEAR THE
FOOTHILLS. SNOW GUIDANCE ALSO INDICATING A WIDE RANGE OF
VALUES...WITH AN ADDITIONAL 4-7 INCHES OF SNOW ACCUMULATION IN
ACROSS THE FRONT RANGE AND 4-8 INCHES ON THE PALMER DIVIDE SOUTH OF
DENVER. STORM TOTAL SNOW AMOUNTS VARY WIDELY. FOR INSTANCE THE ECMWF
INDICATES A STORM TOTAL OF 10 INCHES ON THE PALMER DIVIDE...WHILE
THE GFS CLOSER TO 15 INCHES...AND THE NAM A WHOPPING 30 INCHES.
BASED ON TEMPERATURE AND THICKNESS FCST GRIDS...SUSPECT MOST OF THIS
PRECIP WILL FALL AS RAIN AND OR MELT DURING THE DAYLIGHT HOURS.
MOUNTAINS AND FOOTHILLS ARE IN LINE TO SEE EVEN MORE SNOW THAN
THIS...HENCE THE WARNING AND WATCH. AS FOR THE HIGH PLAINS...PRECIP
SHOULD REMAIN AS RAIN...ALTHOUGH HIGHER AREAS UP ALONG THE WYOMING
BORDER AND ALONG THE FOOTHILLS COULD SEE A MIX OF RAIN/SNOW FRIDAY
NIGHT AND EARLY SATURDAY MORNING WITH SPOTTY LIGHT ACCUMULATION ON
GRASSY SFCS.
ON SATURDAY THE UPPER LOW IS PROGGED TO MOVE OUT DURING THE
AFTERNOON AND EVENING HOURS. THEREFORE BELIEVE WE/LL SE A GRADUAL
DROP OFF ON PRECIPITATION ALONG THE FRONT RANGE AND EVENTUALLY
ACROSS THE HIGH COUNTRY AND ALONG THE EASTERN BORDER DURING THE
EVENING HOURS. HOWEVER...MOST IF NOT ALL ACCUMULATING SNOWFALL IN
THE HIGH COUNTRY SHOULD BE OVER BY 00Z/SUNDAY.
BY SUNDAY...CWFA APPEARS TO COME UNDER THE DRYING INFLUENCE OF A
WEAK SHORTWAVE RIDGE THAT DROPS DOWN OUT OF WYOMING. STILL ENOUGH
MID AND HIGH LEVEL MOISTURE AROUND TO KEEP SKIES PARTLY CLOUDY TO
PARTLY SUNNY. LOOK FOR A 3-5C RISE IN TEMPS FROM THE DAY BEFORE.
THIS SHORT LULL IN PRECIP WILL GIVE WAY TO A WEAK SHORTWAVE TROUGH
WHICH SWINGS SEWRD OUT OF WRN WYOMING AND ACROSS NERN COLORADO
SUNDAY NIGHT/MONDAY MORNING. FOR NOW WILL GO WITH A SLIGHT CHANCE OF
SHOWERS BOTH NI THE MTNS AND ON THE PLAINS DURING THIS PERIOD...
ALTHOUGH THE NERN CORNER OF THE STATE MAY END UP SEEING SCATTERED
SHOWER COVERAGE.
LOOKING AHEAD TO THE REST OF THE WEEK...LARGE SCALE PATTERN APPEARS
TO REMAIN QUITE ACTIVE. AFTER A COUPLE MORE BRUSHES WITH LIGHT
SHOWERY PRECIP TUESDAY AND WEDNESDAY...ESPLY TUESDAY NIGHT WITH A
COLD FRONT BACKING INTO NERN COLORADO...THE NEXT BIG WEATHER CHANGE
MAY COME AT THE END OF THE WEEK. MODELS REALLY CAN/T AGREE ON THIS
SYSTEM...BUT SOME SUGGEST A REPEAT OF THE CHILLY WET WEATHER THAT WE
EXPECT DURING THE NEXT 48 HOURS. STAY TUNED.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING. WIND GUSTS TO AROUND 40 KNOTS...HAIL AND
HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. A PERSIST RAIN WILL IS
EXPECT TO DEVELOP OVERNIGHT. VISIBILITY WILL BE RESTRICT TO LESS
THAN 6 MILES AND CEILINGS WILL RANGE FROM 1000 TO 3000 FEET. THE
RAIN IS EXPECT TO CONTINUE INTO FRIDAY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 6PM TONIGHT
THROUGH SATURDAY FOR THE MOUNTAIN ZONES (31..33..34). ...WINTER
WEATHER ADVISORY 6PM TONIGHT THROUGH SATURDAY FOR THE MOUNTAIN
VALLEYS (ZONES 30 & 32)...
...WINTER STORM WATCH TONIGHT THROUGH SATURDAY FOR THE PALMER
DIVIDE...FOOTHILLS AND PARK COUNTY (ZONES 35..36..37..41)...
Hazardous weather outlook, Apr 22, 9:31 AM MST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1031 AM MDT THU APR 22 2010
COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1031 AM MDT THU APR 22 2010
...SEVERE WEATHER POSSIBLE ACROSS THE URBAN CORRIDOR AND EASTERN
PLAINS THIS AFTERNOON AND EVENING...
...WINTER WEATHER TO RETURN TO THE HIGHER ELEVATIONS TONIGHT THROUGH
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE ROCKIES WILL BRING
SHOWERS AND THUNDERSTORMS TO THE URBAN CORRIDOR AND PLAINS TODAY AND
TONIGHT. SOME OF THE STORMS WILL BECOME SEVERE WITH UP TO GOLF BALL
SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. THUNDERSTORMS WILL DECREASE OVERNIGHT AS RAIN
BECOMES WIDESPREAD.
FOR THE MOUNTAINS...SNOW WILL DEVELOP TONIGHT AND BECOME HEAVY AT
TIMES. THE SNOW LEVEL WILL LOWER OVERNIGHT AND BE AROUND 7000 FEET
BY FRIDAY MORNING. SNOWFALL AMOUNTS BY SUNRISE FRIDAY MORNING WILL
BE 5 TO 10 INCHES IN THE MOUNTAINS WITH LESSER AMOUNTS BELOW 9000
FEET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDESPREAD PRECIPITATION IS EXPECTED ON FRIDAY THROUGH MOST OF
SATURDAY. MOUNTAIN AREAS MAY POTENTIALLY SEE UP TO TWO FEET OF
SNOW ACCUMULATION BY MIDDAY SATURDAY...WITH WEST AND NORTH FACING
SLOPES IN A POSITION TO SEE THE GREATEST ACCUMULATION. THE FRONT
RANGE FOOTHILLS MAY ALSO SEE SIGNIFICANT SNOW ACCUMULATION DURING
THIS PERIOD...ALTHOUGH EXACTLY WHAT ELEVATION MOST OF THIS SNOWFALL
WILL OCCUR REMAINS UNCERTAIN. PRECIPITATION ON THE PALMER DIVIDE MAY
FALL AS A MIX OF RAIN AND SNOW DURING THE DAY FRIDAY AND SATURDAY...
AND AS WET SNOW FRIDAY NIGHT WITH PERHAPS SEVERAL INCHES OF
ACCUMULATION BY SATURDAY MORNING. ON THE PLAINS PRECIPITATION SHOULD
REMAIN AS RAIN...ALTHOUGH HIGHER AREAS NEAR THE FOOTHILLS AND OUT
AROUND LIMON MAY SEE A MIX OF RAIN AND SNOW FRIDAY NIGHT WITH
TEMPERATURES AROUND FREEZING. A FEW THUNDERSTORMS MAY ALSO DEVELOP
DURING THE DAYLIGHT HOURS.
DRIER AND SLIGHTLY WARMER WEATHER SHOULD RETURN BRIEFLY TO THE
OUTLOOK AREA ON SUNDAY. THEN LOOK FOR ANOTHER CHANCE OF RAIN...SNOW
AND WIND IN THE HIGH COUNTRY AND A CHANCE OF RAIN SHOWERS AND
AFTERNOON THUNDERSTORMS AT LOWER ELEVATIONS ON MONDAY AS ANOTHER
WEATHER SYSTEM CLIPS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
MEIER/BAKER
In the hours before
Local storm report, Apr 22, 3:51 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 4 NNE HOYT 40.07N 104.05W
04/22/2010 M0.88 INCH MORGAN CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF TWO INCHES
0338 PM TORNADO 2 W LEADER 39.90N 104.10W
04/22/2010 ADAMS CO TRAINED SPOTTER
0328 PM TORNADO 9 SW DEER TRAIL 39.52N 104.16W
04/22/2010 ELBERT CO TRAINED SPOTTER
0310 PM HAIL 20 N BYERS 40.00N 104.22W
04/22/2010 M0.88 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TWO TO THREE INCHES DEEP
0200 PM HAIL 5 NNE PARKER 39.57N 104.73W
04/22/2010 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
0200 PM HAIL 3 NNE AURORA 39.74N 104.80W
04/22/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
JKLocal storm report, Apr 22, 4:37 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 W STONEHAM 40.61N 103.72W
04/22/2010 M65.00 MPH WELD CO TRAINED SPOTTER
0424 PM HAIL 4 NNE HOYT 40.07N 104.05W
04/22/2010 M0.88 INCH MORGAN CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF TWO INCHES
0338 PM TORNADO 2 W LEADER 39.90N 104.10W
04/22/2010 ADAMS CO TRAINED SPOTTER
0328 PM TORNADO 9 SW DEER TRAIL 39.52N 104.16W
04/22/2010 ELBERT CO TRAINED SPOTTER
0310 PM HAIL 20 N BYERS 40.00N 104.22W
04/22/2010 M0.88 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TWO TO THREE INCHES DEEP
0200 PM HAIL 3 NNE AURORA 39.74N 104.80W
04/22/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0200 PM HAIL 5 NNE PARKER 39.57N 104.73W
04/22/2010 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
&&
JKLocal storm report, Apr 22, 4:39 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 W STONEHAM 40.61N 103.72W
04/22/2010 M65.00 MPH WELD CO TRAINED SPOTTER
0424 PM HAIL 4 NNE HOYT 40.07N 104.05W
04/22/2010 M0.88 INCH MORGAN CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF TWO INCHES
0415 PM NON-TSTM WND GST HOYT 40.02N 104.07W
04/22/2010 E75.00 MPH MORGAN CO EMERGENCY MNGR
0338 PM TORNADO 2 W LEADER 39.90N 104.10W
04/22/2010 ADAMS CO TRAINED SPOTTER
0328 PM TORNADO 9 SW DEER TRAIL 39.52N 104.16W
04/22/2010 ELBERT CO TRAINED SPOTTER
0310 PM HAIL 20 N BYERS 40.00N 104.22W
04/22/2010 M0.88 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TWO TO THREE INCHES DEEP
0200 PM HAIL 3 NNE AURORA 39.74N 104.80W
04/22/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0200 PM HAIL 5 NNE PARKER 39.57N 104.73W
04/22/2010 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
&&
JKSpecial weather statement, Apr 22, 4:51 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT THU APR 22 2010
COZ042-048-230045-
LOGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
551 PM MDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHWESTERN LOGAN COUNTY
NORTHEASTERN WELD COUNTY
AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF PAWNEE BUTTES TO 4 MILES NORTHEAST OF
LOGAN CORNERS...OR ALONG A LINE EXTENDING FROM 41 MILES NORTH OF FORT
MORGAN TO 6 MILES NORTHWEST OF STERLING...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
WESTPLAINS...PEETZ...PAWNEE BUTTES...PADRONI...NORTH STERLING
RESERVOIR...LOGAN CORNERS...ILIFF AND WESTERN STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4100 10400 4100 10296 4080 10294 4059 10326
4082 10415
TIME...MOT...LOC 2351Z 228DEG 14KT 4086 10395 4068 10328
BARJENBRUCHSpecial weather statement, Apr 22, 4:54 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
554 PM MDT THU APR 22 2010
COZ046-230100-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
554 PM MDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN LINCOLN COUNTY
AT 554 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF
ARRIBA...OR 22 MILES EAST OF LIMON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE FROM THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ARRIBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS AS THIS STORM MOVES THROUGH YOUR AREA. HEAVY RAINS MAY
ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
&&
LAT...LON 3926 10338 3956 10331 3957 10315 3918 10316
TIME...MOT...LOC 2354Z 206DEG 25KT 3926 10326
BARJENBRUCH
Local storm report, Apr 22, 4:59 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 W STONEHAM 40.61N 103.72W
04/22/2010 M65.00 MPH WELD CO TRAINED SPOTTER
0424 PM HAIL 4 NNE HOYT 40.07N 104.05W
04/22/2010 M0.88 INCH MORGAN CO TRAINED SPOTTER
HAIL COVERS THE GROUND TO A DEPTH OF TWO INCHES
0338 PM NON-TSTM WND GST HOYT 40.02N 104.07W
04/22/2010 E75.00 MPH MORGAN CO EMERGENCY MNGR
0338 PM TORNADO 2 W LEADER 39.90N 104.10W
04/22/2010 ADAMS CO TRAINED SPOTTER
0328 PM TORNADO 9 SW DEER TRAIL 39.52N 104.16W
04/22/2010 ELBERT CO TRAINED SPOTTER
0310 PM HAIL 20 N BYERS 40.00N 104.22W
04/22/2010 M0.88 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERS THE GROUND TWO TO THREE INCHES DEEP
0200 PM HAIL 3 NNE AURORA 39.74N 104.80W
04/22/2010 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0200 PM HAIL 5 NNE PARKER 39.57N 104.73W
04/22/2010 M1.25 INCH ARAPAHOE CO TRAINED SPOTTER
&&
JKEvent by event
4 winter storm, 1 winter weather, 1 tornado. Local standard time, as filed.
Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- April 22, 5:00 PM MST to April 24, 8:00 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Storm totals included: 23 inches at Willow Creek, 21 inches at Never Summer, 18 inches at Long Draw Reservoir SNOTEL, 16 inches at Arapahoe Ridge and 15 inches at Willow Creek SNOTEL.
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- April 22, 5:00 PM MST to April 24, 8:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Storm totals included: 16 inches at Elliot Ridge SNOTEL, 15 inches at Copper Mountain SNOTEL, 12 inches at Berthoud SNOTEL and 11 inches at Fremont Pass.
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- April 23, 4:30 AM MST to April 24, 8:30 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Storm totals included: 27 inches, 8 miles northeast of Four Corners; 18 inches at Buckhorn Mountain and 14 miles north-northwest of Glendevey, 16.5 inches, 3 miles west of Jamestown; 14 inches, 7 miles southwest of Boulder; with 11 inches, 4 miles east-northeast of Nederland.
Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- April 23, 4:30 AM MST to April 24, 8:30 AM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Storm totals included: 29.5 inches, 3 miles southeast of Pinecliffe, 22.5 inches, 13 miles northwest of Golden; 17 inches, 4 miles west-southwest of Eldorado Springs, with 14.5 inches at Genesee.
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- April 23, 4:30 AM MST to April 24, 8:00 AM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Storm totals included: 14.5 inches, 4 miles southeast of Franktown; 12 inches, 2 miles east of Elizabeth, 10 inches, 2 miles northeast of Castle Rock; with 5 inches in Parker.
Tornado, Lincoln
- When
- April 23, 10:17 AM MST
- Where
- Lincoln County, 5.96 mi NE of Genoa
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 39.340, -103.420
A tornado touched down briefly but did no damage.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Texas, April 22 to 23, 2010$510,000 · EF3 · 21 events
- Tornadoes and Flood in Kansas, April 22 to 23, 2010$391,000 · EF1 · 45 events
- Damaging Wind and Lightning Strikes in Massachusetts, April 22, 2010$275,000 · 50 kt wind · 4 events
- Tornadoes and Flash Flood in Colorado, April 22, 2010$100,000 · EF0 · 18 events
- Tornadoes and Hail in Colorado, April 22, 2010$1,000 · EF1 · 30 events
- Tornadoes and Hail in Texas, April 22, 2010$3,000 · EF1 · 22 events
- Hail and Damaging Wind in Kansas, April 22, 20101 injured · $21,000 · 61 kt wind · 3 events
- Winter Storm and Winter Weather in Colorado, April 22 to 24, 20102 injured · 8 events
- Heavy Snow and High Wind in Wyoming, April 22 to 24, 201053 kt wind · 19 events
- High Surf in Hawaii, April 22 to 23, 201010 events
- Tornado and Flash Flooding in Kansas, April 22 to 23, 2010$250 · EF0 · 10 events
- Hail and Damaging Winds in Oklahoma, April 22 to 23, 2010$7,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222562, 222563, 222564, 222565, 222570, 222557.